Has anyone out there been on prednisone for a flare. My rheumatologist put me on 30 mg a day this is my 3rd week... Having headaches and stomach issues.
Are you taking a probiotic? You should while on prednisone, also take nexium for stomach protection just while you are on it, not long term. Tell your doctor too. Hope you feel better!
No l am not but going to get them now! Thank you so much!
Your welcome, I learned the hard way!
Also are you eating before you take the steriod??
Yes... And taking the 15mg in the am and the other 15mg in the pm.
And yes let your Dr know
Kendra Taylor Samuels. Thank you I needed that.... Yes I am on them right now... Lol
Thanks all! This group is so awesome! I don't feel like l am in this alone anymore! May we all have a good day!
I only do 20mg the day of a flare and then taper down. I never stay at 20 mg. Goal is be be free of the prednisone.
She now wants me to start infusions with actemra.... Makes me a little nervous! Anyone on them?
I'm surprised you've stayed at 30 - usually after a week or so it starts to decrease.
That's what l thought..... Been on them before but always a taper..... This last flare up was horrrible, down for a month.... Still l am worried about this dosage.
How are your symptoms now? I always taper down once I'm moving again. Maybe you can ask about decreasing especially if they're bothering you.
Saw her Thursday she wants me to stay on 30 mg until infusions.......
Ugh! Sorry! It's so hard to manage a flare. And hard to know what to do!!!
That's a high dose. I would ask him to wean you off. Let him know you're having side effects
Prednisone actually helps me sleep. I have only two side effects--stomach burns even taking with food, and my kidneys go into overdrive. My bladder fills up and runs over in about 4 hours. I only take 5 mg. At night because that's when I have the pain that keeps me awake. I can manage it during the day.
My stomach bothers me too when I'm on Prednisone
Am doing 5mg after every 2days but lately i cannot hold urine fully, once i stand it pours out. İs this normal?
I hate hate hate Prednisone. It makes me crazy, I get so emotional, irritable. I gain weight. I even got somewhat suicidal thoughts. The first rhuematologist I ever talked to told me to never take them again. It was terrible.
All along with the throwing up from them and couldn't keep anything down and more migraines than I already deal with.
Ugh me too. I'm finally tapering off prednisone, down to 10 mg/day after taking it for about a month at 40 mg/day then a week of 20 mg/day. Too emotional, lose my train of thought like can't even finish a sentence, stomach upset couldn't eat anything at first then eating everything in sight whether I'm hungry or not, got my four year old saying "wow, mommy's a piggy!"... Cause now I'm eating five times what I normally would. And that's fine, I'm enjoying this new relationship with food I suppose but oh the emotional edginess. The lion king made me cry the other day. And my son, "It's ok mommy, simba is going to be alright." But I've been on higher doses for longer. It's what scotch tapes me together when I build up antibodies to whatever injection or infusion works for a few years then stops, prednisone pills and cortisone injections are what keep me functional, at least physically, until my rheumatologist can play matchmaker for me and my next main squeeze drug. I'm on week four now with my newest flame, cosentyx, and so far it seems like it's going well and the relationship might last a few years. I'm still feeling good getting off the prednisone and losing some of the crazy, if none of the hungry...(what ice cream?... Discreetly wipes chocolate off face...) Hoping this love affair with my newest drug pans out better than the fling I just had with symponi, there was no chemistry between us, didn't work out at all and it left me crippled and crying and living on steroids. What a life.
I'm glad you can keep a bit of humor with it all. I know it's alot to deal with. I personally couldn't handle it. I quit all meds and doctors after a year and a half on meds. So now I am in pain and sickness ALOT. I basically just feel like I'm existing but feel I'd feel even worse on all the meds like I did before. On meds I was planning my funeral and who was going to take care of my son... It was scary. Now I hurt alot but I just try my hardest to limit myself.
i have had ra since I was thirteen and it just gets worse with time. I don't have the option of going med free unless I want to be in a wheelchair and in constant pain. I hate that I have to take all these toxic meds and I worry that they will kill me and yes I worry too about who will take care of him. But even alive I can't take care of him if I'm completely incapacitated from refusing the meds. It's a big mess. It really sucks. I want to do whatever makes me well enough to give him a good quality of life. But I also want to do whatever will keep me alive to see him grow up and spend the most time in life with him as possible. It sucks feeling like the two are at odds with each other.
Yes, it's a tough decision. I know that I will have to eventually rely on meds... I am far too physically limited for my age. I agree we have to be healthy to be able to be there for our kids. It brings on so much anxiety. Ive only started having problems right before I was diagnosed about 3yrs ago with RA and lupus.. So spent year and half on meds, now year and half off meds. But i stress and have alot of anxiety over how much worse I'm going to get... I hope you don't mind me asking but if you've been dealing with all of this since 13, mind if I ask how old you are now and what has progressed for you with age?
jessica I am the same way. I can go 72 hours without sleep and become a screaming lunatic. The reason your kidneys fill up so fast is due to dramatic increased blood sugar levels. I am a diabetic with well controlled blood sugar 110. One dose of prednisone can cause my blood sugar to spike to 400. I only take it as a last restort.
Yes, I have been on Prednisone for a few years because I also have polymyalgia rheumatica. It has provoked diabetes insulin dependent. If there are other alternatives for you, I will encourage you to talk to your doctor and not take Prednisone. God bless.
30 mg does sound high but I would follow what dr. Says since you're starting infusions. Just got off them myself after flare... Gained weight, of course so going back to juicing more
yes - with every flare - also get it when my asthma is acting up, then 150 mg the first day - 100 the 2nd and then 50 for a few days (3-4 times a year) never had trouble sleeping - but the weight gain over the last 9 years..... Oh well - it's really the last thing on your mind, when you can't breathe - and it really helps with the pain and inflammation during RA-flares.
I was placed on it, but way before I was diagnozed with Fybromyalgia and even the Osteo. I have very poor blood circulation, so my hands and feet get very, very cold. I was on it for 4 years, but only 5mg, once a day. I had many different doctors you see so I just kept on taking it because a specialist advised me. Itchy skin was what woke me up as to it might be one of it side effects. Slowly I went off it and yaaa, no itchy skin now, but, I still have cold hands and feet. Warmer socks and warmer pockets were and still are the answer. My flare-ups are during the night. Laying down in the bed. Slow moving exercises, as in gardening, help take those pains away.
I've been on a prednisone taper a few times in the past. My rheumatologist will start me at 40 mg for seven days then 30 mg for seven days then 20 mg for seven days and finally 10 mg for seven days. It's only a temporary fix but it definitely helps with any flareups I get. I've done a prednisones taper probably about two times a year. It's helped. Weight-loss is my side effect.